Glad to have you aboard. Lately I have not been on much, I want to try to get more involved for sure. I was dx last dec (I am 30 now, ouch!) but have suffered since I was 14. Right now I am a mess, my p doc is away for 2 weeks and I am trying to adjust my meds like we had discussed, should this event happen. Gotta tell ya man, I am so sick of these cycles, like I know everyone else is. But, I just always say, keep one foot forward, and eventually there will come better days!!
Hey, Shannon, I'm glad to see you; I hadn't for awhile, but I'm concerned about you; last I heard you were a little hypomanic and were in denial - did you go off meds?
What are you adjusting? Are you still sleeping OK? I had a similar problme (minus the denial part, lol) and had upped my welbutrin, a week later - hypomania! Bad kind, too. One day of euphoria before the storm. Feeling better today, cut dose in half, upped Trileptal and Seroquel. Slept for the first time in a month and a half last night. Still a ltitle hyper, but not mean and crazy. Whew! Close one.
Please write in and let us know how you're doing, OK?
It would appear to me that I am currently and have been in a mixed state, the hardest in my mind to control with meds. I have never gone off my meds, although tempting, b/c I know I am better on them than off them. Perhaps that is one good thing about suffering untreated for so long-you never forget how bad it was in your moments of clarity!
So I increased my seroqeul to help me sleep and to treat my aggression. With that however, the akasthisia returned so I had to double my clonazapem (to 1 mg, not too much but a lot with 400 mg of seroquel!) My lith is at 900 and I have a feeling I am below therapeutic levels because my modds are everywhere-I had levels drawn today. Then b/c of the depression with the aggression/sleeplessness, I increased the mirapex too. generally the mirapex irritates me if too much, but I am at a loss at how to treat the depression. I just really need to see my pdoc who is back aug 17. Hiowever, I will call whoever is on call for him on mon, b/c I am not a pdoc, I am a nursing student!n I still feel aggressive, but at least I sleep thru the night! Suprisingly in the am I don't feel groggy-go figure!
Take care of you and we'll chat soon!!!
HI, Shannon, I am SO sorry you are suffering mixed; they ARE the worst. I remember how very aggresive I used to be; just couldn't stop myself no matter how hard I tried. Got fired from 2 jobs becuase of it. Just becuase of someone's bad breath! Made me yell at them, and many times my skin would actually "crawl" and the hair on the back of my neck would stand up. Anyway one was my boss,and I told her to get off my back, she was irritating me and had smoker's breath and that was it! The other was a nuclear med tech and he smoked cigar's at work! (outside of cuorse). It was all I could do to stop myself from hitting or at least pushing these people away from me.
I am interested to hear what your aggression is like. Really, I don't know what it is lke for other people.
I am sorry about the akasthesia; it's miserable I know. 400 mg Seroquel is a lot. 200mg is about as much as I can take. Please do call the on call doc. If it is too miserable and you just can't get it under control, you might consider the hospital for a few days. They can write you a note for school/work without disclosing that it's a psych facility. No one at work/school has to know that.
Please do keep in touch at least every day here, let us know how you are getting on.
Hey psychnurse Shannon!
My aggression is contained, although it takes a lot of energy to keep my mouth shut. I want to scream expletives at everyone, especially if they piss me off, but I scream and yell at home. I am constantly annoyed-people's faces, their clothes, anything at all. I misinterpret, misconstrue wordss, etc. Guilt is huge at home, b/c I control myslef with others, but not with him. PMS makes this twice as bad, it is devestating. Normally I am a happy, loving person who loves people-I am not a violent cruel person that bipolar can make me.
The doc was back today so he bumped me to 600 seroquel, with a max of 800 if I need it, bump down the mirapex and wait for the lith results. Oh, and take the clonazapem prn. It was difficult to ascertain whether I am hypomanic or de[pressed (a llot of the symptoms were the same) and was established that I am mixed but most likely going thru the throes of hypo. The hospital would be last resort, as long as I am functioning and have support I thnk I can stay out (I would go if necessary, but with the fear that one day I would want a job on that unit, we have only 3 hospitals here!). Dread. Kay Jamieson comes to mind-build up your reputation then blow them away and not give them a reason to say "you can't"!
How are you keeping all? Look forward to hearing from everyone,
Shannon 2 (you were here first, so we'll give you the number 1!!!)
Hi, Shannon 2, lol
I know, Kay Jameson is such an inspiration. Amazing how so many of us are in the medical field, huh?
I know how hard it is to keep that mouth shut! I managed to learn after my first two jobs, lol! But it isn't less hard, I would just excuse myself and get the **** out for a while! But I know about the incredible guilt you feel when you let go with your hubby (or any other close people). I used to have to eat in another room because I couldn't stand the sound of anybody chewing, no matter how good the table manners! Not to mention breathing! OMG! I don't know which feeling is worse, the irritability or the guilt from abusing your hubby. God, I don't miss it. I really feel for you, it's soooo hard to have to function and be nice, esp to patients when it's that bad.